×

zbMATH — the first resource for mathematics

Monotone iterative technique and symmetric positive solutions for a fourth-order boundary value problem. (English) Zbl 1206.65188
The authors investigate the existence of symmetric positive solutions for a class of fourth-order boundary value problems of the first kind. Using a monotone iterative technique, they prove that the boundary value problem has symmetric positive solutions under certain conditions. Moreover, these solutions are obtained by the iteration procedure.

MSC:
65L10 Numerical solution of boundary value problems involving ordinary differential equations
34B15 Nonlinear boundary value problems for ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Aftabizadeh, A.R., Existence and uniqueness theorems for fourth-order boundary value problems, J. math. anal. appl., 116, 415-426, (1986) · Zbl 0634.34009
[2] Agarwal, R.P.; Chow, Y.M., Iterative methods for a fourth order boundary value problem, J. comput. appl. math., 10, 203-217, (1984) · Zbl 0541.65055
[3] Agarwal, R.P., On the fourth-order boundary value problems arising in Bean analysis, Differential integral equations, 2, 91-110, (1989) · Zbl 0715.34032
[4] Bai, Z.B.; Huang, B.J.; Ge, W.G., The iterative solutions for some fourth-order \(p\)-Laplace equation boundary value problems, Appl. math. lett., 19, 8-14, (2006) · Zbl 1092.34510
[5] Cabada, A., The method of lower and upper solutions for second, third, fourth and higher order boundary value problems, J. math. anal. appl., 185, 302-320, (1994) · Zbl 0807.34023
[6] Cabada, A.; Ángel Cid, J.; Sanchez, L., Positivity and lower and upper solutions for fourth order boundary value problems, Nonlinear anal., 67, 1599-1612, (2007) · Zbl 1125.34010
[7] Davis, J.M.; Henderson, J.; Wong, P.J.Y., General lidstone problems: multiplicity and symmetry of solutions, J. math. anal. appl., 251, 527-548, (1994) · Zbl 0966.34023
[8] Franco, D.; O’Regan, D.; Perán, J., Fourth-order problems with nonlinear boundary conditions, J. comput. appl. math., 174, 315-327, (2005) · Zbl 1068.34013
[9] Ehme, J.; Eloe, P.W.; Henderson, J., Upper and lower solution methods for fully nonlinear boundary value problems, J. differential equations, 180, 51-64, (2002) · Zbl 1019.34015
[10] Graef, J.R.; Kong, L., A necessary and sufficient condition for existence of positive solutions of nonlinear boundary value problems, Nonlinear anal., 66, 2389-2412, (2007) · Zbl 1119.34020
[11] Graef, J.R.; Qian, C.X.; Yang, B., A three point boundary value problem for nonlinear fourth order differential equations, J. math. anal. appl., 287, 217-233, (2003) · Zbl 1054.34038
[12] Gupta, C.P., Existence and uniqueness theorems for a bending of an elastic beam equation, Appl. anal., 26, 289-304, (1988) · Zbl 0611.34015
[13] Gupta, C.P., Existence and uniqueness results for the bending of an elastic beam equation at resonance, J. math. anal. appl., 135, 208-225, (1988) · Zbl 0655.73001
[14] Han, G.; Li, F., Multiple solutions of some fourth-order boundary value problems, Nonlinear anal., 66, 2591-2603, (2007) · Zbl 1126.34013
[15] Jiang, D.Q.; Gao, W.J.; Wan, A.Y., A monotone method for constructing extremal solutions to fourth-order periodic boundary value problems, Appl. math. comput., 132, 411-421, (2002) · Zbl 1036.34020
[16] Korman, P., Computation of displacements for nonlinear elastic beam models using monotone iterations, Int. J. math. math. sci., 11, 121-128, (1988) · Zbl 0631.73073
[17] Li, Y.X., Two-parameter nonresonance condition for the existence of fourth-order boundary value problems, J. math. anal. appl., 308, 121-129, (2005) · Zbl 1071.34016
[18] Ma, R.Y.; Zhang, J.H.; Fu, S.M., The method of lower and upper solutions for fourth-order two-point boundary value problems, J. math. anal. appl., 215, 415-422, (1997) · Zbl 0892.34009
[19] O’Regan, D., Solvability of some fourth (and higher) order singular boundary value problems, J. math. anal. appl., 161, 78-116, (1991) · Zbl 0795.34018
[20] Shanthi, V.; Ramanujam, N., A numerical method for boundary value problems for singularly perturbed fourth-order ordinary differential equations, Appl. math. comput., 129, 269-294, (2002) · Zbl 1025.65044
[21] Wong, P.J.Y.; Agarwal, R.P., Eigenvalues of lidstone boundary value problems, Appl. math. comput., 104, 15-31, (1999) · Zbl 0933.65089
[22] Yao, Q.L., Positive solutions for eigenvalue problems of fourth-order elastic beam equations, Appl. math. lett., 17, 237-243, (2004) · Zbl 1072.34022
[23] Yao, Q.L., Monotone iterative technique and positive solutions of lidstone boundary value problems, Appl. math. comput., 138, 1-9, (2003) · Zbl 1049.34028
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.